Arizona, 2007Flood in Arizona, August 27, 2007
August 27, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain caused widespread flash flooding in the Chinle Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused widespread flash flooding in the Chinle Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 27, 9:00 AM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 9:00 AM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST MON AUG 27 2007
.SYNOPSIS...A WEAK SHORT WAVE TROUGH WILL CONTINUE TO MOVE THROUGH
THE KAIBAB PLATEAU THIS MORNING CAUSING THUNDERSTORM AND SHOWER
ACTIVITY IN THE AREA. OTHERWISE...HIGH PRESSURE CENTERED EAST OF
ARIZONA WILL CAUSE DAILY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH MIDWEEK. LATE IN THE WEEK...THE HIGH PRESSURE
SYSTEM WILL SHIFT WESTWARD ACROSS ARIZONA...BRINGING A GRADUAL
DRYING TREND.
&&
.DISCUSSION...A WEAK SHORT WAVE TROUGH CONTINUES TO MOVE THROUGH THE
KAIBAB PLATEAU CAUSING SCATTERED THUNDERSTORMS AND RAIN SHOWERS.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP
THROUGH THE DAY TODAY. ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE
THROUGH NORTHERN ARIZONA TOMORROW LIKELY ENHANCING AFTERNOON SHOWER
AND THUNDERSTORM ACTIVITY.
WEDNESDAY...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE
WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE HIGH
PRESSURE RIDGE MOVES INTO NORTHWESTERN ARIZONA ON WEDNESDAY SETTING
UP A NORTHEASTERLY FLOW AND LIKELY HERALDING THE START OF ANOTHER
DRYING TREND FOR THE MONSOON.
THURSDAY THROUGH SATURDAY...A DRIER NORTHEASTERLY FLOW PATTERN WILL
SETUP OVER NORTHERN ARIZONA FOR THE LATER HALF OF THE WEEK. THIS
PATTERN WILL LIKELY DECREASE OUR CHANCES FOR SHOWERS AND
THUNDERSTORM ACTIVITY EACH DAY THROUGH SATURDAY.
BOHLIN
&&
.AVIATION...FOR THE 18Z PACKAGE...AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL BRUSH NRN AZ TODAY. SCT-NMRS SHRA/TSRA WILL DEVELOP ACROSS MUCH
OF NORTHERN AZ...WITH ISOLD IFR CONDITIONS POSSIBLE IN THE STRONGER
STORMS. CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH AFT 02Z.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
BK
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 27, 10:00 AM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 27 2007
AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST MON AUG 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
EXPECT WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTHLAND TODAY AS A
MOIST UNSTABLE AIRMASS CONTINUES TO REMAIN OVER THE REGION. A WEAK
SHORT WAVE TROUGH IS MOVING THROUGH THE KAIBAB PLATEAU ENHANCING
SHOWERS AND THUNDERSTORMS IN THE AREA. THE PRIMARY THREAT TODAY IS
LOCALLY HEAVY RAIN SHOWERS OF AROUND 1 TO 3 INCHES IN THE STRONGEST
STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TOMORROW...ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN
ARIZONA. THIS TROUGH WILL LIKELY ENHANCE SHOWER AND THUNDERSTORM
ACTIVITY ACROSS MOST AREAS OF NORTHERN ARIZONA. THIS TROUGH IS
EXPECTED TO MOVE THROUGH YAVAPAI COUNTY IN THE MORNING AND MOVE
NORTHEASTWARD TOWARDS THE FOUR CORNERS REGION THROUGH THE DAY.
ON WEDNESDAY...EXPECT WIDELY SCATTERED THUNDERSTORM AND SHOWER
ACTIVITY.
THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER WILL MOVE OVER
NORTHWESTERN ARIZONA CAUSING A DRIER NORTHEASTERLY FLOW PATTERN TO
DEVELOP OVER NORTHERN ARIZONA. EXPECT A GRADUAL DECREASE IN CHANCES
FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Apache
- When
- August 27, 12:15 PM MST to 3:15 PM MST
- Where
- Apache County, 1.68 mi W of Chinle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.150, -109.580
Widespread flooding was reported in Chinle by Navajo County Sheriff's office. Flooding was also reported along Highway 59 near Rough Rock. Businesses and some homes along Highway 91 in Chinle were under up to two feet of water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Wisconsin, August 27, 20071 death · $280,000 · 18 events
- Heavy Rain in Arizona, August 27, 20071 death · 1 event
- Flash Flood and Lightning Strike in Nevada, August 27, 2007$6.0 million · 2 events
- Hail and Damaging Winds in Mississippi, August 27, 2007$203,000 · 1 in hail · 13 events
- Hail and Lightning Strike in Minnesota, August 27, 2007$120,000 · 2.75 in hail · 7 events
- Flash Flooding in Utah, August 27, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strike in Alabama, August 27, 2007$82,000 · 55 kt wind · 6 events
- Damaging Wind and Lightning Strikes in Texas, August 27, 2007$27,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 27, 2007$24,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Minnesota, August 27, 20073 in hail · 14 events
- Hail in Iowa, August 27, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Lake Michigan, August 27, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59040.